Alert archive / Georgia / River Flood Warnings in 2018

River Flood Warning 64, NWS Atlanta, GA

June 13, 2018Gwinnett County, Georgia

NWS Atlanta, GA issued this river flood warning at Jun 13, 2018, 6:19 PM EDT for Gwinnett County, Georgia. It was in force for 71 min.

The area

The outline as issued.

The facts

Issued
Jun 13, 2018, 6:19 PM EDT (22:19 UTC)
Expired
Jun 13, 2018, 7:30 PM EDT
In force
71 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Gwinnett County, GA

The radar

The Atlanta radar (KFFC), 79 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pew Creek at Patterson Road near Lawrenceville (LAWG1).

Action stage
9 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02205522, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

834 
WGUS42 KFFC 132219
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
619 PM EDT Wed Jun 13 2018

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Pew Creek near Lawrenceville  affecting Gwinnett County


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC135-141218-
/O.NEW.KFFC.FL.W.0064.180613T2219Z-000000T0000Z/
/LAWG1.1.ER.180613T2144Z.180613T2200Z.000000T0000Z.UU/
619 PM EDT Wed Jun 13 2018

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Pew Creek near Lawrenceville.
* From this evening until further notice.
* At 6 PM Wednesday the stage was 11.3 feet...and rising.
* Flood stage is 11 feet.
* At 11 feet...Minor flooding of the natural flood plain begins. 
  The parking lot of the Saratoga Swim and Tennis Club downstream 
  from the river gauge begins to flood.
  

&&

LAT...LON 3395 8406 3397 8400 3390 8398 3388 8404
      3389 8408 3392 8409             

$$
1 follow-up statement
914 
WGUS82 KFFC 132330
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
730 PM EDT Wed Jun 13 2018

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Pew Creek near Lawrenceville  affecting Gwinnett County

 
GAC135-140000-
/O.CAN.KFFC.FL.W.0064.000000T0000Z-180613T2330Z/
/LAWG1.1.ER.180613T2144Z.180613T2200Z.180613T2221Z.UU/
730 PM EDT Wed Jun 13 2018

The Flood Warning is cancelled for
  The Pew Creek near Lawrenceville.
* This takes effect immediately.
* At 7 PM Wednesday the stage was 7.8 feet...and falling.
* Flood stage is 11 feet.
* The creek will continue to fall.
* At 11 feet...Minor flooding of the natural flood plain begins. 
  The parking lot of the Saratoga Swim and Tennis Club downstream 
  from the river gauge begins to flood.
  

&&

LAT...LON 3395 8406 3397 8400 3390 8398 3388 8404
      3389 8408 3392 8409             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jun 13, 3:21 PM EDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jun 13, 3:21 PM EDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
321 PM EDT Wed Jun 13 2018

.SHORT TERM /Tonight through Thursday Night/...

The atmosphere remains favorable for mostly diurnal convection
throughout the short-term period. The stationary boundary remains
situated across central Georgia at the surface and a shear axis is
positioned over the area at 500 mb. Furthermore, a shortwave trough
is currently propagating eastward into our forecast area this
afternoon. Scattered showers and thunderstorms are associated with
this shortwave and are anticipated to impact parts of northern GA
during the afternoon and early evening hours. As such, PoPs this
afternoon and evening are oriented with the highest values across
the north to reflect the expected track and impact of the shortwave.

The shear axis will remain in place Thursday, along with some
slightly higher lapse rates on the order of 6 to 7 C/km. The surface
boundary will also be present, but could gradually shift northward
across north-central Georgia. Overall, maintained high-end chance
PoPs for Thursday. With sufficient instability and lapse rates,
there is a chance for a few thunderstorms to become strong today and
Thursday, and an isolated severe thunderstorm or two cannot be ruled
out. These storms will be capable of producing gusty winds, frequent
lightning, and with PWATS at or above 1.5 inches in most locations,
locally heavy rainfall. Gusty/damaging wind gusts are expected to be
the primary severe thunderstorm hazard. With slightly steeper lapse
rates forecasted on Thursday, small hail could be a possibility.

Temperatures will remain near normal values through the short-term
period, with high temps in the mid to upper 80s and low temps in the
upper 60s to low 70s.

King

&&

.LONG TERM /Friday through Wednesday/...

Basic extended forecast trends remain unchanged as the region
transitions from underneath the broad, weak upper trough to broad,
relatively weak, upper ridging from the latter half of the week
through the weekend. Upper ridge flattens through the early part of
next week. All of this still points to a continued summertime,
generally diurnal, pattern of scattered convection. Should see best
convective coverage Friday before the upper ridge exerts its
influence over the weekend. Moderate mid-level lapse rates will keep
at least a small chance for a few strong to marginally severe storms
Friday, with chances much more limited over the weekend. High
temperatures climb over the weekend as well under the building upper
ridge.

20

&&

AVIATION...
18Z Update...
Mainly SCT to BKN VFR cigs are anticipated across the area this
afternoon. Winds are expected to remain on the west side through
the remainder of the period, with the exception of outflow from any
thunderstorms that occur. Diurnal heating will lead to scattered
coverage of showers and thunderstorms, with the best thunderstorm
chances during the mid afternoon and evening. However, hi-res
models remain inconsistent regarding the timing of precip. Precip
will gradually diminish, and cigs and vsbys will decrease during
the overnight hours.

//ATL Confidence...18Z Update...
Medium confidence all elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          69  90  71  90 /  40  30  30  40
Atlanta         70  88  72  89 /  40  40  30  40
Blairsville     64  85  65  86 /  40  30  20  40
Cartersville    69  88  70  90 /  40  30  20  30
Columbus        72  89  73  91 /  30  50  30  50
Gainesville     69  87  71  88 /  40  30  20  40
Macon           71  90  72  90 /  40  40  30  50
Rome            70  89  70  91 /  30  30  20  30
Peachtree City  69  88  70  90 /  40  40  30  40
Vidalia         72  91  73  90 /  40  40  30  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...King
LONG TERM....20
AVIATION...King
Hazardous weather outlook, Jun 13, 3:31 PM EDT, 2 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
331 PM EDT Wed Jun 13 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141945-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
331 PM EDT Wed Jun 13 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms can be expected this afternoon into this
evening. Some storms could be strong and an isolated severe storm
cannot be ruled out with strong, damaging winds, frequent lightning,
and locally heavy rainfall as the main threats.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

There is a chance of thunderstorms each day, mainly during the
afternoon and evening hours. A few storms could be strong to severe
each day with strong, gusty winds, frequent lightning and isolated
flooding from heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight, but spotters
are encouraged to submit reports of any severe weather and flooding
through the web by going to weather.gov/atlanta

In the hours before

Special weather statement, Jun 13, 4:42 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
442 PM EDT WED JUN 13 2018

GAZ020-132115-
Bartow GA-
442 PM EDT WED JUN 13 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BARTOW COUNTY UNTIL
515 PM EDT...

At 442 PM EDT...a strong thunderstorm was over Cartersville...moving
east at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Cartersville, Emerson, White, George Washington Carver St Pk and Red
Top Mountain State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3413 8486 3423 8487 3433 8466 3412 8466
TIME...MOT...LOC 2042Z 267DEG 18KT 3419 8482

WIND...40MPH
Special weather statement, Jun 13, 4:56 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
456 PM EDT WED JUN 13 2018

GAZ072-132130-
Jones GA-
456 PM EDT WED JUN 13 2018

...SIGNIFICANT WEATHER ADVISORY FOR JONES COUNTY UNTIL 530 PM EDT...

At 456 PM EDT...a strong thunderstorm was over Wayside, or near
Gray...moving east at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Gray, James, Bradley, Clinton and Wayside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3300 8365 3307 8365 3312 8348 3295 8347
TIME...MOT...LOC 2056Z 264DEG 14KT 3303 8362

WIND...40MPH
Special weather statement, Jun 13, 5:34 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
534 PM EDT WED JUN 13 2018

GAZ014-021-022-033-132200-
Dawson GA-North Fulton GA-Cherokee GA-Forsyth GA-
534 PM EDT WED JUN 13 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAWSON...NORTH FULTON...
SOUTHEASTERN CHEROKEE AND WESTERN FORSYTH COUNTIES UNTIL 600 PM
EDT...

At 533 PM EDT...a line of strong thunderstorms was along a line
extending from near Buffington to near Sweat Mountain...and moving
east at 25 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Roswell, Alpharetta, Milton, Woodstock, Holly Springs, Free Home,
Buffington, Hickory Flat, Drew, Union Hill, Hightower, Birmingham,
Matt, Silver City, Holbrook, Lathemtown and Ducktown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3440 8409 3408 8421 3407 8442 3408 8452
      3429 8442
TIME...MOT...LOC 2133Z 252DEG 23KT 3425 8439 3410 8445

WIND...40MPH
Special weather statement, Jun 13, 5:56 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
556 PM EDT WED JUN 13 2018

GAZ083-095-096-132230-
Houston GA-Bleckley GA-Twiggs GA-
556 PM EDT WED JUN 13 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOUSTON...WESTERN
BLECKLEY AND SOUTHWESTERN TWIGGS COUNTIES UNTIL 630 PM EDT...

At 556 PM EDT...a strong thunderstorm was near Bonaire, or 12 miles
northeast of Perry...moving southeast at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Robins Air Force Base, Bonaire and Tarversville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3255 8363 3262 8354 3253 8335 3239 8351
TIME...MOT...LOC 2156Z 317DEG 13KT 3256 8355

WIND...40MPH
Special weather statement, Jun 13, 6:02 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
602 PM EDT WED JUN 13 2018

GAZ014-015-022-132230-
Dawson GA-Forsyth GA-Lumpkin GA-
602 PM EDT WED JUN 13 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAWSON...
NORTHWESTERN FORSYTH AND SOUTHERN LUMPKIN COUNTIES UNTIL 630 PM
EDT...

At 602 PM EDT...a strong thunderstorm was near Hollis Lathem
Reservoir, or near Dawsonville...moving east at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Dawsonville, Dougherty, Matt, Silver City, Auraria, Coal Mountain,
Hightower and McKee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3423 8404 3432 8426 3447 8422 3449 8398
TIME...MOT...LOC 2202Z 278DEG 18KT 3439 8419

WIND...40MPH
Special weather statement, Jun 13, 6:09 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
609 PM EDT WED JUN 13 2018

GAZ083-096-097-109-132245-
Laurens GA-Bleckley GA-Dodge GA-Twiggs GA-
609 PM EDT WED JUN 13 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAURENS...NORTHEASTERN
BLECKLEY...NORTHERN DODGE AND SOUTHEASTERN TWIGGS COUNTIES UNTIL 645
PM EDT...

At 609 PM EDT...a line of strong thunderstorms was along a line
extending from Marion to Rowland...and moving southeast at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Jeffersonville, Chester, Dexter, Danville, District Path, Goldsboro,
Rebie, Cary and Rowland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3263 8346 3269 8337 3243 8300 3231 8316
TIME...MOT...LOC 2209Z 310DEG 13KT 3265 8341 3244 8318

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:14 PM EDTSpecial Weather StatementFFCPike31 min
Jun 12, 8:29 PM EDTSpecial Weather StatementFFCLaurens31 min
Jun 13, 2:33 PM EDTSpecial Weather StatementFFCChattooga42 min
Jun 13, 3:05 PM EDTSpecial Weather StatementFFCLamar25 min
Jun 13, 4:25 PM EDTSpecial Weather StatementFFCToombs35 min
Jun 13, 4:27 PM EDTSpecial Weather StatementFFCBibb33 min
Jun 13, 4:42 PM EDTSpecial Weather StatementFFCBartow33 min
Jun 13, 4:56 PM EDTSpecial Weather StatementFFCJones34 min
Jun 13, 5:34 PM EDTSpecial Weather StatementFFCCherokee26 min
Jun 13, 5:56 PM EDTSpecial Weather StatementFFCBleckley34 min
Jun 13, 6:02 PM EDTSpecial Weather StatementFFCDawson28 min
Jun 13, 6:09 PM EDTSpecial Weather StatementFFCBleckley36 min
Jun 13, 6:27 PM EDTSpecial Weather StatementFFCRockdale, Walton33 min
Jun 13, 6:34 PM EDTSpecial Weather StatementFFCTreutlen26 min
Jun 13, 6:48 PM EDTSevere Thunderstorm WarningFFCLaurens, Treutlen42 min
Jun 13, 6:59 PM EDTSpecial Weather StatementFFCRockdale31 min
Jun 13, 7:22 PM EDTSpecial Weather StatementFFCTreutlen38 min

Nearby

River Flood Warnings in Georgia, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.